SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Back to Search Results |
| Model Number |
TT4.00F6-900 |
| Medical Device Problem Code |
Insufficient Cooling (1130)
| Health Effect - Clinical Codes |
Erythema (1840); Scar Tissue (2060); Skin Discoloration (2074); Blister (4537); Skin Burning Sensation (4540); Localized Skin Lesion (4542); Skin Inflammation/ Irritation (4545); Hyperpigmentation (4837)
| Date of Event |
01/08/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A review of the system datalog was performed which determined that one occurrence of "treatment tip force low" and 149 occurrences of "treatment tip temperature high" were recorded.Based on the evaluation of the data, the system performed as expected; however, the handpiece did not perform as intended.The frequency of "tip too warm" events may be indicative of reduced cryogen flow to the thermistors.The associated treatment tip was also returned for evaluation.The tip passed leak testing and thermistor testing, with all readings within specification.Visual inspection identified a dented and scratched membrane; however, no dielectric breakdown was observed.A functional test was not performed, as the tip was expired at the time of evaluation.Testing of the handpiece identified a faulty lee valve.There was a barely discernable amount of cryogen detected during the testing.No fault codes were recorded during the initial testing of the handpiece.After replacement of the lee valve, 12 micron filter, o-ring, box and foam, the handpiece passed electrical, functional handpiece screening, and radiofrequency testing.The investigation is ongoing.
Event or Problem Description
A user facility reported deep and shallow blisters on both cheeks, the chin, and temples following a thermage flx treatment.During the procedure, the patient experienced a burning sensation on the skin and reported that the device felt lukewarm compared to prior treatments, which felt cold.Cortisone ointment and intramuscular dexamethasone were administered as secondary interventions.At approximately one and a half months post-treatment, the patient's condition was reported as post-inflammatory hyperpigmentation (pih) with dented scarring.Permanent damage and scarring are expected per the physician's report.Three photographs, with no specified timepoints, were reviewed by the solta medical reviewer.The images showed multiple erythematous inflammatory lesions and hyperpigmented macules distributed predominantly on the chin and bilateral lower cheeks, with active papules and post-inflammatory changes visible.A second image showed fewer inflammatory lesions, with residual erythema and hyperpigmented macules on the lower face and chin.A third image showed further improvement, with faint residual discoloration and minimal erythema.While the images lack date confirmation, they suggest gradual improvement over time.The user facility confirmed that topical lidocaine was applied approximately 40 minutes prior to the procedure.The treatment was completed without the use of an eye shield.The highest energy used was 3.0 mj using the stamping method.The unused treatment tip was inspected prior to the procedure; no abnormalities were noted.The tip was not reinspected throughout the treatment.No system errors or unusual observations were reported during treatment.The user facility confirmed the use of solta cryogen and an adequate amount of unscented solta coupling fluid.No other procedures (besides the one reported) were performed in the same area within 90 days of the event.The patient had botox and a facial approximately four months prior to the procedure.The patient was not taking any oral or topical medications.